Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 4, 2004, 4:05 PM CST for Haskell County, Muskogee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 4:05 PM CST (22:05 UTC)
- Expired
- Mar 4, 2004, 5:00 PM CST
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Muskogee County, OK
The radar
The Western Arkansas radar (KSRX), 76 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:05 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS54 KTSA 042205
SVRTUL
OKC061-101-042300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
405 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 500 PM CST
* AT 405 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 35 MILES WEST OF ENTERPRISE TO 30 MILES
SOUTHWEST OF ENTERPRISE...MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PUMPKIN
CENTER...KEEFETON...MCCURTAIN...STIGLER...LEQUIRE...KINTA...MC
CURTAIN...ENTERPRISE...WHITEFIELD...KEOTA...TAMAHA...BRIARTOWN...
PORUM...WARNER...BRAGGS AND WEBBERS FALLS.
WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3575 9513 3556 9514 3545 9503 3532 9481
3522 9482 3522 9493 3507 9493 3507 9535
3518 9535 3518 9546 3532 9543 3532 9537
3557 9535 3561 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:44 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 4, 3:44 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 344 PM CST THU MAR 4 2004 WE HAVE INITIATED WARNINGS ON THE STRONG SQUALL LINE MOVING INTO SOUTHEAST OKLAHOMA. LOW-LEVEL MOISTURE AND CAPES ARE SLIGHTLY LESS OVER SE OK THAN WHAT WAS AVAILABLE UPSTREAM. IN ADDITION...THE LINE IS MOVING AWAY FROM THE MESO-LOW / PRESSURE FALL CENTER THAT IS SHIFTING INTO NORTH CENTRAL OKLAHOMA. THESE FACTORS ARE CONTRIBUTING TO FEWER EMBEDDED MESOCYCLONES AND MORE OF A WIND EVENT. NONE-THE-LESS LOW-LEVEL HELICITIES ARE HIGH SOUTH OF I-40 AND DEEP LAYER SHEAR IS STRONG OVER THE ENTIRE AREA...THEREFORE SOME POTENTIAL REMAINS FOR BRIEF TORNADOES IN COMMA HEADS AND NEAR BOW APEXES. BECAUSE OF THE STORNG WIND FIELDS ALOFT...ANY CONVECTIVE CELL WILL HAVE THE POTENTIAL TO PRODUCE A SEVERE WIND GUST. AS THE UPPER SYSTEM DRAWS CLOSER THIS EVENING...SOME INCREASE IN CAPES IS POSSIBLE AND WE WILL BE MONITORING FOR THAT TREND. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES OKZ049...OKZ053>076. WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES OKZ049-053>076
Hazardous weather outlook, Mar 4, 1:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS... ...FLASH FLOODING LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA... SEVERE WEATHER WILL AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. STRONG STRAIGHT LINE WINDS... LOCALLY IN EXCESS OF 80 MPH...WILL BE POSSIBLE ALONG WITH ISOLATED TORNADOES. AT 1PM...A WARM FRONT HAD MOVED NORTHWARD THROUGH MUCH OF EASTERN OKLAHOMA AND WAS ORIENTED FROM NEAR PONCA CITY SOUTHWESTWARD TO NEAR WICHITA FALLS TEXAS. A STRENGTHENING SURFACE LOW WILL TRACK ALONG THIS BOUNDARY AS AN UPPER STORM SYSTEM LIFTS NORTHEASTWARD INTO THE CENTRAL PLAINS. AN EXTENSIVE SQUALL LINE EXTENDED FROM SOUTHWEST OKLAHOMA INTO SOUTH TEXAS. CURRENT DATA SUPPORTS A WIDESPREAD DAMAGING WIND EVENT WITH ISOLATED TORNADOES POSSIBLE AS THIS SQUALL LINE ENTERS EASTERN OKLAHOMA. TORNADIC POTENTIAL WILL BE MAXIMIZED WITH ANY STORM WHICH CAN DEVIATE FROM THE PRIMARY MOTION OF THE SQUALL LINE...WITH AN ADDITIONAL TORNADIC THREAT WITHIN BOWING SEGMENTS OF THE SQUALL LINE. ADDITIONALLY...PREVIOUS HEAVY RAINS HAVE LEFT SATURATED CONDITIONS AND ANY BURST OF HEAVY RAINS WILL LIKELY CAUSE ADDITIONAL FLOODING CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING...AND FLASH FLOOD WARNINGS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. PREPARATIONS SHOULD BE MADE FOR WIDESPREAD SEVERE WEATHER. ADDITIONAL TECHNICAL DETAILS WILL BE FORTHCOMING IN UPDATED FORECAST DISCUSSIONS...WITH LATER WARNINGS INDICATING THE AREAS OF HIGHEST THREAT AND IMMEDIATE CALL TO ACTION STATEMENTS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONCE THE MAIN TROUGH AXIS MOVES EAST OF THE AREA FRIDAY... SETTLED WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE OUTLOOKED PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 4, 11:00 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1100 AM CST THU MAR 4 2004 OKZ054>064-041800- CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK- PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK- 1100 AM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 21 FOR THE FOLLOWING AREAS: IN EASTERN OKLAHOMA CRAIG CREEK DELAWARE MAYES NOWATA OSAGE OTTAWA PAWNEE ROGERS TULSA WASHINGTON
Local storm report, Mar 4, 12:09 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
RISIDUAL STREET FLOODING IN METRO AREA.
0900 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
STRET FLOODING...ALSO WATER IN A FEW HOMES ALONG NOWATA
ROAD
0830 AM FLASH FLOOD 5 N WANN 36.99N 95.80W
03/04/2004 WASHINGTON OK EMERGENCY MNGR
BRIDGE UNDER REPAIR WASHED OUT
0815 AM FLASH FLOOD 4 E WANN 36.91N 95.73W
03/04/2004 NOWATA OK EMERGENCY MNGR
WATER OVER THE ROAD ON HIGHWAY 10 JUST EAST OF WANN
0800 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER STILL OVER HIGHWAY 99. ISOLATED FLOODING ALSO ON
OTHER COUNTY ROADS.
0720 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER OVER THE ROAD.
&&
SAASpecial weather statement, Mar 4, 1:52 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050100- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 700 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 1:52 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 800 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 3:33 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST THU MAR 4 2004
OKZ064>066-042245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
333 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 333 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PAYNE...LINCOLN AND POTTAWATOMIE COUNTIES...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILSON...MANNFORD...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW
...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...WELTY...OKMU
LGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MO
RRIS...ERAM...PRESTON...BEGGS...BALD HILL... HECTORVILLE...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...SHAMROCK... KIEFER...
DRUMRIGHT...OILTON...SILVER CITY...KELLYVILLE AND SAPULPA.
A LARGE PORTION OF CREEK...OKMULGEE AND OKFUSKEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 445 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:40 AM CST | Flash Flood Warning | TSA | Osage | 2 hr |
| Mar 4, 8:25 AM CST | Flash Flood Warning | TSA | Nowata, Washington | 4 hr |
| Mar 4, 2:34 PM CST | Flash Flood Warning | TSA | Nowata, Osage, Pawnee, Washington | 4 hr |
| Mar 4, 3:31 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, McIntosh, Pittsburg, Pushmataha | 74 min |
| Mar 4, 4:39 PM CST | Flash Flood Warning | TSA | Rogers | 111 min |
| Mar 4, 4:42 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 78 min |
| Mar 4, 4:51 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 39 min |
| Mar 4, 4:57 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.